MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject scope was returned to the service center.The evaluation confirmed the reported malfunction as the elevator channel plug was loose and leaking.There were two more leaks found; probe unit was loose / leaking and at the instrument channel.Bx channel.The instrument channel was found to have internal tear damage.Additionally, the forceps cover glue was peeling, the bending section cover adhesive was cracked.Switch# 1 was cut, the scope connector was loose, the ultrasound image has 4 broken elements and the control knobs have play/loose.A review of the previous repair indicates, the scope's instrument channel was replaced on (b)(6) 2020.The scope was repaired and returned to the customer.The investigation is ongoing; therefore, the root cause of the reported malfunction cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed by the customer that during preparation for use, the evis exera ii ultrasound gastro-videoscope's water jet channel was loose.No patient injury or harm was reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer and to update the following sections: d8, g3, g6, h2, h4, h6 and h10.The legal manufacturer performed the device history records for this device; no abnormalities were found.The investigation was completed and the legal manufacturer determined that there is no manufacturing, material or processing related cause for this failure mode.The likely root cause was due to external force applied to the distal end, leading to the peeling of the glue at the tip.As stated on the ifu and as a preventive measure, the user manual states: chapter 3 preparation and inspection- inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.Olympus will continue to monitor complaints for this device.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11153923
Report Number8010047-2021-01231
Device Sequence Number11404073
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1